09:02:00

ROACCUTANE: A THREE MONTH UPDATE


OH, Roaccutane. What a whirlwind it's been. The last three months have flown by and it feels like only yesterday I took my first pill. While there have been ups and downs, I can safely say that my skin has definitely improved and it's not just me who's noticed. But I wanted to give a fuller picture of what the past couple of months have been like, as the last time I posted it was just the beginning.

After I completed my first month, my dermi upped my dose from 20mg to 40mg. I was apprehensive, as I'd been quite lucky and hadn't experienced many side effects, but had felt dips in my mood. This sounds scary, but I also had a Mirena coil fitted as you're required to be on two forms of contraception to take Roaccutane, and I attributed it to that. My hormones do make me a bit emosh from time to time!

Anyway, I had a slight disaster as my health insurance said they wouldn't cover me anymore. I know I'm lucky to have this, so I'm not complaining about paying, but working in fashion doesn't really earn you big bucks. This meant I needed to go to my own doctor to have the blood tests, then wait a week for the results before the dermatologist could prescribe me more Roac (as opposed to her doing the blood tests for £££, getting the results the next day and giving it to me straight up). It meant that I had to stay on 20mg for an extra week and I was super keen to get going, as the lower the dose, longer you're on it. Luckily my tests came back fine so I started taking two pills a day instead of just one.

My skin has continued to improve slowly but surely, and while I've had a few spots here and there, they've disappeared as quickly as they've arrived. The redness in my face has calmed down a lot and people keep telling me how amazing it looks - even those who don't know I'm on it. I have to say, my skin isn't really a concern for me anymore. I have a few scars here and there that are annoying, but I don't really have full-blown spots.


Part of the reason I went on the drug in the first place was because I had a really disgusting out-of-this-world spot that I've been dealing with for over a year. My dermatologist tells me this is called a 'nodule' and is a severe form of acne. I'm fortunate to only have one of these, especially as it's near my hairline so isn't really noticeable, but I'm aware other acne-sufferers can have quite a few. That must be horrible, but feel encouraged by the fact that Roaccutane has shrunk mine hugely. Sorry for the TMI, but it now almost looks like a hole in my face than an active spot, and is healing ever so slowly. When it disappears, I'll be SO happy!

In terms of other side effects, there's no denying that my lips felt dry after I upped the dose, but not much more than they already had been. Strangely, my skin isn't even dry - not on my face or body. I don't moisturise my body usually, and I don't do it now. I'm aware this is both unusual and fortunate! I try to use hand cream occasionally, but if I forget it's not really a problem. I did have one week where I had a slight dry rash on my hand, but after moisturising it a couple of times it quickly disappeared. I also experienced bad reactions to the rings I wear every day, but only on one hand, which was equally bizarre.

I reported feeling sick at the start, but luckily this has passed and didn't affect me after I upped the dose. I started feeling super sleepy all the time, even when I slept like a log the night before - but it's hard to tell if this is to do with the drug, or the change in season. In fact, there's so many different things going on at one time that it's hard to associate any side effects with the drug!


...That didn't stop me having a full-blown meltdown after researching the serious side effects and worrying about various things - namely the affects it has on mood, digestion and libido. If you do enough research, you'll find people claiming it hugely affected these things for them and continued to do so for years to come. This is scary for anybody, let alone someone who suffers from anxiety and hypochondria! I can't deny that I've continued to feel dips in my mood, but these haven't been too severe and could be to do with a number of things. Everybody faces ups and downs as they go through life, and the thing is that you have to be on Roac for half a year, which is a bloody long time.  You're going to face stresses. From now on I'm going to keep tabs on this, so if anything feels too severe I'll stop taking it - which is what I'd advise anybody to do. Oh, and NOT Googling all the negative side effects. Everybody has a different experience on the drug, so there's no point worrying about what might happen.

I'll continue to keep you posted on my journey - and if anyone has any questions, please do send 'em my way! If you want to read more about why I decided to go on Roaccutane in the first place, read my post about it here. You can also read about what my first month on it felt like here.

Would you be interested to hear about my skincare regime / favourite products? Let me know!

'Till next time,

Daisy xox

Follow me - BLOGLOVINFACEBOOKTWITTER & INSTAGRAM

SHARE:

08:53:00

HOW TO USE SOCIAL MEDIA TO FEEL GOOD & STAY SANE

SOCIAL media is always demonised. Florence Given 's undeniably relatable artwork reads, 'Name one successful woman who got to...
SHARE:

20:28:00

GIVEAWAY: GET CREATIVE WITH YOUR IPHONE CASE!

HOLD the phone! I have found the perfect way to personalise your look.  As you can see I'm very into accessorising. I don't l...
SHARE:

Instagram

© DAYDREAMING | All rights reserved.
Blogger Template Created by pipdig